What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 6, 1:28 PM MST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 6, 1:28 PM MST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
228 PM MDT Thu Jun 6 2019
.SHORT TERM...Tonight through Sun. SPC has put much of the
forecast area under a Severe Thunderstorm Watch (number 337) until
11 pm tonight. Very warm and unstable air will clash with some of
the coldest air the region has ever seen during the month of June.
This is not only powering the thunderstorms, but there should be
plenty of wind associated with the cold front. This will last
through Friday, although there should be a brief lull in the
coldest part of the morning, from sunrise to mid-morning. Then
very windy conditions should return. Local study keeps the
criteria in the Wind Advisory range. There is also a risk of
blowing dust after a couple of dry days in the Snake River plain.
Showers and thunderstorms will continue on Fri, although not to
the magnitude of tonight. On Saturday, as the cold front continues
its eastward track, showers will be more limited to the eastern
and northern highlands. The cold air will have settled in, with
high temperatures only reaching the 50s for places in the eastern
Magic Valley and Snake River plain. This of course means
accumulating snow in the higher elevations, but the precipitation
is not heavy for the locations expected to snow, so a storm total up
to 3 inches is about the limit for Fri night to Sat morning.
Conditions start to clear Sat night after midnight, and record to
near-record cold for this time of year is likely. Frost is nearly
likely for Sun morning. Messick
.LONG TERM...Sunday night through next Thursday. Ridging aloft will
prevail over the region through about mid-week, bringing mostly
clear skies and warmer temperatures. Starting Wednesday, a cutoff
low will begin to fill and lift through California ahead of a
shortwave trough around 140W. GFS is indicating showers Wednesday
night across southeast Idaho, while the ECMWF is dry. Both models
ramp up convection Thursday afternoon as the trough swings through
the region. Hinsberger
&&
.AVIATION...Main concern will be for severe thunderstorms late this
afternoon and evening while a cold front pushes through around 03Z
to 06Z. VFR conditions should prevail, but a passing shower could
briefly drop visibility below VFR. In the post-frontal airmass,
there will be a greater potential for MVFR ceilings beginning around
sunrise tomorrow, particularly at KSUN and KDIJ and maybe KIDA. MOS
guidance is bringing the strongest winds late tonight as pressure
gradient remains tight over the region behind the cold front.
Hinsberger
&&
.HYDROLOGY...Wood River in Hailey and the Lost River at Howell
Ranch (near Chilly Barton Flat) continue to be in or near minor
flood stage, and so the Warning and Advisory continue. All points
along the Wood, Little Wood, and both Big and Little Lost Rivers
will continue with rising stages due to snow melt until Fri night.
At that point, much colder air, bordering record cold for the
month of June, will severely slow melting and give the rivers a
chance at partial recovery to below even action stage. Snow melt
is not done, however, and expect the sunny skies next week to
bring back higher stages. Messick
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 PM this evening to 10 PM MDT Friday for
IDZ052-053.
Wind Advisory from 11 AM to 10 PM MDT Friday for IDZ056>058-
062>065.
Wind Advisory from 3 AM to 10 PM MDT Friday for IDZ051-054-055.
&&
In the hours before
Special weather statement, Jun 6, 2:09 PM MST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pocatello ID
309 PM MDT Thu Jun 6 2019
IDZ053-066-067-062215-
Centennial Mountains/Island Park ID-Upper Snake River Plain ID-
Beaverhead/Lemhi Highlands ID-
309 PM MDT Thu Jun 6 2019
...SPECIAL WEATHER STATEMENT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Dubois, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Idmon, Kilgore, Island Park Reservoir, Last Chance, Shotgun Village,
Sheridan Reservoir and Harriman State Park.
A severe thunderstorm watch remains in effect until 1100 PM MDT for
southeastern Idaho.
LAT...LON 4400 11201 4415 11216 4454 11185 4451 11181
4453 11180 4454 11172 4456 11170 4455 11161
4440 11134
TIME...MOT...LOC 2109Z 223DEG 23KT 4417 11196
HinsbergerSpecial weather statement, Jun 6, 2:41 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Pocatello ID
341 PM MDT Thu Jun 6 2019
IDZ052>054-062245-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-
Lower Snake River Plain ID-
341 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
NORTHWESTERN BONNEVILLE...WESTERN MADISON AND NORTHWESTERN BINGHAM
COUNTIES UNTIL 445 PM MDT...
At 341 PM MDT, Doppler radar was tracking a strong thunderstorm near
Taber or 18 miles northwest of Blackfoot, moving northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Terreton, Menan, Roberts, Lewisville, Mud Lake, Taber, Kettle Butte,
East Butte and Sage Junction.
A severe thunderstorm watch remains in effect until 1100 PM MDT for
southeastern Idaho.
LAT...LON 4325 11260 4336 11276 4396 11247 4373 11192
TIME...MOT...LOC 2141Z 216DEG 30KT 4341 11257
Hinsberger
Special weather statement, Jun 6, 2:56 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Pocatello ID
356 PM MDT Thu Jun 6 2019
IDZ053-063>065-062300-
Big Hole Mountains ID-Upper Snake River Plain ID-Teton Valley ID-
Caribou Range ID-
356 PM MDT Thu Jun 6 2019
...SPECIAL WEATHER STATEMENT...
At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Ririe Reservoir, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Driggs, Felt, Tetonia, Tetonia Research Station and Green Canyon Hot
Springs.
A severe thunderstorm watch remains in effect until 1100 PM MDT for
eastern and southeastern Idaho.
LAT...LON 4343 11150 4353 11165 4397 11131 4378 11104
4366 11105
TIME...MOT...LOC 2156Z 215DEG 20KT 4354 11151
HinsbergerSpecial weather statement, Jun 6, 3:01 PM MST, 44 minutes before
Special Weather Statement
National Weather Service Pocatello ID
401 PM MDT Thu Jun 6 2019
IDZ066-062300-
Centennial Mountains/Island Park ID-
401 PM MDT Thu Jun 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND EASTERN
CLARK COUNTIES UNTIL 500 PM MDT...
At 400 PM MDT, Doppler radar was tracking a strong thunderstorm over
Island Park Reservoir or 18 miles east of Idmon, moving northeast at
30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Henrys Lake, Island Park Village, Shotgun Village, Ponds Lodge, Macks
Inn, Last Chance, Island Park Reservoir, Red Rock Pass, Big Springs,
Targhee Pass and Harriman State Park.
A severe thunderstorm watch remains in effect until 1100 PM MDT for
southeastern Idaho.
LAT...LON 4423 11154 4440 11171 4456 11157 4454 11151
4454 11146 4456 11151 4461 11153 4476 11139
4470 11129 4467 11127 4465 11128 4465 11125
4462 11122 4461 11124 4458 11123 4457 11118
4453 11113 4450 11113 4449 11109 4446 11109
TIME...MOT...LOC 2200Z 230DEG 28KT 4438 11152
HinsbergerLocal storm report, Jun 6, 3:30 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
430 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 SSW BLACKFOOT 43.15N 112.36W
06/06/2019 M0.50 INCH BINGHAM ID TRAINED SPOTTER
PEA TO DIME SIZED HAIL
&&
JMESSICKLocal storm report, Jun 6, 3:36 PM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
436 PM MDT THU JUN 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 N MACKS INN 44.52N 111.32W
06/06/2019 M0.25 INCH FREMONT ID TRAINED SPOTTER
ABUNDANT AMOUNTS OF HAIL.
&&
JMESSICK